HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   High & Low Blood Pressure (https://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   Chlorthalidone Questions (https://www.healthboards.com/boards/high-low-blood-pressure/1048610-chlorthalidone-questions.html)

Ryche 01-12-2020 06:07 AM

Chlorthalidone Questions
 
Hi,

I'm 49, 160 lbs, and my BP runs a touch high (about 145/95). My doctor first put me on 5mg Amlodipne, and that seems to help some, dropping the numbers about 10 points. At my last check up, they added 25mg Chlorthalidone to the mix. I know that it is a diuretic, so there is one obvious side effect - frequent rest room trips...but I noticed a few other things as well.

After I took my first dose yesterday, I noticed the following:

1) My ears felt flushed/hot (but not the rest of me, and I wasn't running a fever)

2) Fatigue. While it wasn't the extreme fatique of say, a benedryl or OTC Nyquil, I felt like I was running at about 75% all day. Not tired enough to fall asleep or nap, to too tired to do much of anything

I was wondering if anyone experienced similar effects, and if so, how long did it take your body to the Chlorthalidone before the effects went away (if they went away).

Also, I've read that Chlorthalidone should be taken with food...but I'm curious what happens if I take it on an empty stomach. (I normally like taking my meds first thing in the morning when I wake up, and don't eat for a half hour or so).

Thanks in advance for any thoughts and information!

Titchou 01-12-2020 11:01 AM

Re: Chlorthalidone Questions
 
Delay taking the BP meds till after you eat. Also with a diuretic, you will need to increase your water intake. Yes, you'll urinate more but you won't get dehydrated -which I suspect is going on...

Ryche 01-12-2020 08:00 PM

Re: Chlorthalidone Questions
 
Thanks for the thoughts! I'll have to try adjusting the time of the meds... Though I prefer making them part of the morning routine, at least for the diuretic, I will have to switch that to a lunch med.

I get what you are saying about the dehydration, but unless I was dehydrated before taking the pill, I'm not fully sure.. The fatigue started shortly after taking the pill in the morning, and I made sure I had plenty of water through the day.. *shrug* -

Machaon 01-13-2020 07:59 AM

Re: Chlorthalidone Questions
 
Ryche, Chlorthalidone causes lower blood potassium and magnesium levels and increased blood calcium levels. This could contribute to the side effects of the diuretic.

I've been on a different diuretic for over 30 years, Lasix. I only take it if I consume too much potassium in my diet and want to insure lower blood potassium levels.

Regards, Bob

Titchou 01-13-2020 02:54 PM

Re: Chlorthalidone Questions
 
I am on Lisinopril with HCTZ and struggled with the hctz in the beginning but got it all sorted out eventually. There are other diuretics so that might be a convo with your doctor.


All times are GMT -7. The time now is 09:56 AM.